Results 1 to 3 of 3
Oxycodone/oxycontin
  1. #1
    Notey53 is offline New Member
    Join Date
    Aug 2016
    Posts
    1

    Default Oxycodone/oxycontin

    Hi everyone Im 62 years old. I have been on 80mg oxycontin and 45mg oxycodone for the past 5 years for chronic back pain. Talked to my Dr on Thursday and told him I want off and told him my plan. Plan is to drop oxycontin to one 40mg and one 30mg and use the oxycodone as needed! On Friday i dropped to a total of 60mg oxycontin , 30mg twice a day and still use oxycodone as needed but it is less then 30mg a day. Today Sunday I woke up feeling better than I have since I can't remember when! Took 30mg at 6:00am feeling almost normal all day! Just starting to feel WD at 3:00pm. So i took 7.5mg oxycodone and 2.5mg of xanax. Question is should I slow down I feel like I would like to drop to two 20mg of oxycontin use oxycodone and xanax as needed. I would appreciate and comments or suggestions. Wish all a strong day. Peace to all who are struggling!

  2. #2
    Smilingstorm is offline Senior Member
    Join Date
    Jun 2016
    Posts
    577

    Default Ricky71, Cat, Bette, Jenny, Thistimeforsure!

    Welcome to the boards! I have added a subtitle to my post so that those that know tapering can help.

  3. #3
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    If you feel like dropping then go ahead and do so! It is true that as you get to lower and lower doses you may not be able to drop as much. Example, going from 80 to 70 is not as noticeable as going from 20 to 10 even though both are a 10 mg drop. You can see that percentage wise, it's a big difference. So as you get closer to zero your drops might be less mg at a time. You can ask your doctor for 10mg OxyContin and then even cut them in half and again in quarters. You can use the short acting as you mentioned, or you can eliminate it altogether.

    There are no real rules for tapering, unlike benzos, where it's important to taper very slowly and steadily. For opiates, anything that works for you is fine. When you do feel withdrawals, think of them as progressing you toward your goal. If you need to function, don't let them get too intense. If they get too intense you might be tempted to take a larger dose than you had planned. You want to avoid going back up to a previous dose. It's helpful to write down your dose and the time because when tapering you can forget exactly what you took when. That will also leave a record of your progress that you can go back and see how far you've come!

    If you're like me you might get to a point where you want to just jump off and get it all over with. You can do that any time from any dose you want but the withdrawal will be less intense if you can taper as low as possible before jumping. Be prepared to deal with lethargy and lack of motivation in the early weeks after you are completely off. You might be tempted to take a pill but that will only delay the return of your natural energy.

    Best of luck to you!

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22